first time here

OK, thanks

1 Like

Hi Herb, sorry you have had to find your way here, but welcome.

Perhaps you should research migraine meds or think about the possible ones ( looks like you’ve already tried quite a few) and come up with ones you’d be willing to try. My neuro wanted me to take Pregablin (Lyrica) but the side effect list and internet discussions on it in combination with my GP not being happy prescribing it anymore in his practice meant I was too freaked out to try it so I discussed it with my neuro again and took “an entry level med” (e.g. Ami, Nori, propanalol, pizotifen) instead . I take Pizotifen (no longer prescribed in US I think), which has got me to about 80%. I was happier taking an “entry level” drug as I know they prescribe them for children (with migraine, bed wetting etc) so I feel they are “safer”. I also titrated up on the dosage of the drug very slowly and stuck with each increase for a few weeks which limited side effects (and to assess what the lowest dose was that gave relief). On the wiki support page (under the banner) on this site there is a Drugs sections. A few posts down there is a long list of meds used for MAV. Dr Hain on his website page for Vestibular MIgraine has a flowchart (about halfway down the page) of drugs he prescribes.

A lot of us seem to be very med sensitive, probably since our brains are already highly sensitive to stimuli. However, most meds are prescribed at much lower doses for MAV/VM than for the purpose they were developed e.g. epilepsy, depression. Are you taking vitamins at high enough doses? My neuro recommends B2 at 400mg perday ( I can’t tolerate more than 300mg) and Magnesium at 500mg+. I’ve also seen Dolovent - a very high strength combination vitamin for migraine recommended. Sleep “hygiene”, structure and quitting caffeine, high tyramine foods and msg have helped me a bit too.

The nori doesn’t sound like it is the drug for you if it’s causing problems with urination. Most med dosages need to be increased to reach a therapeutic level and taken for a year or so at least so the problems with Nori for you are likely to make it unsustainable.

Finally, you ask about pain meds. I had Chronic migraine for a few years and the pain meds I tried(advil/ibuprofen, naproxen/Aleve, Paracetamol/tylenol and triptans) whilst helping with the head pain/migraine did nothing for the MAV symptoms such as dizziness, feeling off balance, ear fullness, tinnitus etc. If taken too often the pain meds risk rebound headaches and stomach problems. I’m not sure they would be recommended on top of the Suboxone you take.

My GP also reckons that once you hit 50 drugs may affect you differently than they did when younger. For example, I used to be able to take Prochlorperazine (Buccastem/stemetil) for nausea and dizziness but I had a really severe reaction to it last time I took it (I’m 57).

All the best, keep us posted with your progress

2 Likes